Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 5, NWS Nashville, TN

February 28, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 12:47 AM CST for Hickman County, Tennessee. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 12:47 AM CST (06:47 UTC)
Expired
Feb 28, 2021, 4:00 AM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 12.52 ft at Mar 1, 2021, 4:00 AM CST.

actionminormoderate510152002/2803/01
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

162 
WGUS84 KOHX 280647
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1247 AM CST Sun Feb 28 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Piney River Near Vernon affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC081-281000-
/O.NEW.KOHX.FL.Y.0005.210228T0647Z-210228T1000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1247 AM CST Sun Feb 28 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Piney River Near Vernon.
* For early this morning.
* At 12:15 AM CST Sunday the stage was 11.0 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Water begins to overflow the natural banks 
  and inundates low lying areas along the river from Interstate 40 
  to near Pinewood, Nunnelly, and down to the Duck River.
* Impact...At 14.0 feet, Flooding begins to impact low lying areas 
  along the river from Interstate 40 to near Pinewood, Nunnelly, and 
  down to the Duck River. Area roads may be affected, including 
  Plunders Creek Rd, Garner Creek Rd, Beaver Creek Rd, Pinewood Rd, 
  Mill Creek Rd, and Pretty Creek Rd.


&&

LAT...LON 3582 8757 3590 8750 3597 8747 3589 8746
      3581 8754

$$

Schaper

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 27, 10:16 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 27, 10:16 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1016 PM CST Sat Feb 27 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Saturday
afternoon. Good initialization and generally good
solution agreement. Big player in this potential significant
rainfall event unfolding across mid state region through early
Monday will still be a surface warm front moving well north
of mid state region tonight, shifting heavier rain axis up into
Ohio Valley. Trailing this warm front is a cold front that will
drop into mid state region later Sunday, and then work south of
our area overnight. Late Sunday/Sunday night will be our biggest
threat of flooding as most of expected rainfall will come during
that period and some river flooding possibly continuing well
through next work week. Severe parameters also a bit enhanced for
Sunday afternoon into Sunday evening across our area. Afternoon
high temps on Sunday expected to sore into mid 70s south with a
good amount of instability and favorable lapses rates for strong
to severe convection development, especially if rainfall does not
move into this portion of mid state region until late afternoon
hours allowing for increased atmospheric instability due to
enhanced diurnal heating influences. SPC has placed entire mid
state region in a marginal risk during Sunday afternoon through
Sunday evening time frame. Still looks like all this rain will
end as Monday morning hours progress. Past and future QPF have
been quite consistent over the previous few model runs giving
our area a total rainfall event of 2-4 inches, with isolated 4+
inches possible. Thus a Flood Watch continues from 12Z Sunday
through 12Z Monday for most of mid state region expect south
central and southeast counties where lesser amounts are expected.

This developing weather pattern will result in unseasonably warm
lows are tonight as low level warm air advection becomes
increasingly established. Lows tonight will actually be higher
than seasonal normal high temperatures! Lows tonight will range
upper 50s north to lower 60s south. Highs on Sunday will range
from upper 60s north to mid 70s south. Lows Sunday night will fall
into low to mid 40s as surface frontal passage occurs. As a
cold air advection pattern from our north settles into mid state
region as Monday progresses, highs will be actually a few degrees
cooler than seasonal normal values generally in lower 50s.

Following this system, potential of scattered showers will
continue across mid state region through Tuesday night as now
both latest GFS/ECMWF solutions move a system across mid state
region as Tuesday night progresses. Dry conditions should finally
prevail across our area Wednesday through Thursday afternoon
as upper level ridging influences build across mid state region.
Also noted is now better agreement between latest GFS/ECMWF
solution as next weekend approaches. However will still
maintain forecast consistency with mentioning just a chance of
showers across mid state region Thursday night through Friday
night.

Temperatures are expected to stay around seasonal normal values
Tuesday through next Saturday afternoon. Maybe some wintry
precipitation mix working in during Tuesday and Wednesday morning
hours, but no significant accumulations expected. Mid state
continues to get a break from Old Man Winter!

&&

.AVIATION...
06Z TAF DISCUSSION.

Warm front continues to lift on off to the north. Thus, the better
forcing and precip coverage has lifted northward as well. The taf
areas will experience a break from the rainfall through the
remainder of tonight and into Sunday morning. However, the main
frontal boundary will usher in another round of heavy rainfall
beginning in our northwest around or shortly after the 21Z to 00Z
timeframe. The heavy rainfall will overspread the taf sites
between 00Z and 06Z.

As for cigs, look for mostly IFR conditions to continue.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 AM CST Sunday through late Sunday night for
Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Feb 27, 4:09 AM CST, 20 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
409 AM CST Sat Feb 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
409 AM CST Sat Feb 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Showers, and possibly a strong storm or two across the north, are
likely today into the evening. The flood threat through tonight
however remains low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

1 to 3+ inches of rain is likely Sunday and Sunday night. These
rainfall amounts could cause flooding in some areas, along with
likely rises on area rivers starting late Sunday and lasting well
into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Feb 27, 7:00 PM CST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
700 PM CST Sat Feb 27 2021

TNZ024-056-057-280145-
Hickman TN-Humphreys TN-Perry TN-
700 PM CST Sat Feb 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
HICKMAN COUNTIES UNTIL 745 PM CST...

At 700 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Parsons, or 13 miles east of Natchez Trace State
Forest, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Centerville, Linden, Hurricane Mills, Lobelville, Mousetail Landing
State Park, Pinewood, Pleasantville, Nunnelly, Bucksnort and I-40
Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 162.

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3593 8793 3594 8794 3613 8755
      3602 8755 3599 8753 3598 8747 3569 8730
      3568 8732 3564 8756 3565 8757 3565 8759
      3563 8762 3556 8800 3562 8804
TIME...MOT...LOC 0100Z 247DEG 32KT 3573 8803

Barnwell
Special weather statement, Feb 27, 8:12 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
812 PM CST Sat Feb 27 2021

TNZ025-026-057-059-060-280300-
Hickman TN-Williamson TN-Dickson TN-Maury TN-Cheatham TN-
812 PM CST Sat Feb 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...NORTHERN
MAURY...WESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM AND CENTRAL
HICKMAN COUNTIES UNTIL 900 PM CST...

At 812 PM CST, Doppler radar was tracking a strong thunderstorm over
Centerville, moving east at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dickson, Centerville, Spring Hill, White Bluff, Kingston Springs,
Thompson's Station, Pegram, Burns, Fairview, Bon Aqua, Primm Springs,
Lyles, Santa Fe, Pinewood, Leipers Fork and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 155 and 158, and between mile
markers 167 and 191.
 Interstate 840 between mile markers 1 and 25.

LAT...LON 3615 8705 3610 8703 3608 8704 3604 8704
      3605 8705 3599 8704 3599 8703 3600 8700
      3574 8691 3571 8754 3593 8761
TIME...MOT...LOC 0212Z 248DEG 34KT 3580 8749

Barnwell
Local storm report, Feb 27, 8:52 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 PM CST SAT FEB 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLASH FLOOD      2 W SMYRNA              35.98N  86.55W
02/27/2021                   RUTHERFORD         TN   SOCIAL MEDIA

            PORTIONS OF ROCK SPRINGS RD ARE CLOSED...ALSO THE NORTH
            EXIT FROM SAM RIDLEY TO OLD NASHVILLE HWY IS CLOSED.

&&

EVENT NUMBER OHX2100264

21
Local storm report, Feb 27, 9:07 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
907 PM CST SAT FEB 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CARTHAGE                36.26N  85.94W
02/27/2021                   SMITH              TN   SOCIAL MEDIA

            RUSHING WATER COVERING SOME OF THE ROADWAYS IN
            CARTHAGE.

&&

EVENT NUMBER OHX2100265

21
Local storm report, Feb 27, 10:27 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CST SAT FEB 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      BELLE MEADE             36.10N  86.86W
02/27/2021                   DAVIDSON           TN   SOCIAL MEDIA

            ROAD WASHED OUT NEAR CLARENDON AVE AND HARDING PIKE.

&&

EVENT NUMBER OHX2100266

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:00 PM CSTSpecial Weather StatementOHXHickman, Perry45 min
Feb 27, 7:25 PM CSTAreal Flood AdvisoryOHXHickman, Perry2 hr
Feb 27, 7:31 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Maury, Rutherford, Williamson3 hr
Feb 27, 7:52 PM CSTFlash Flood WarningOHXDickson, Hickman, Perry3 hr
Feb 27, 8:07 PM CSTFlash Flood WarningOHXCheatham, Davidson, Rutherford, Williamson3 hr
Feb 27, 8:12 PM CSTSpecial Weather StatementOHXHickman48 min
Feb 27, 8:16 PM CSTAreal Flood AdvisoryOHXSmith, Trousdale, Wilson3 hr
Feb 27, 8:40 PM CSTFlash Flood WarningOHXSmith, Wilson3 hr
Feb 27, 8:59 PM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson3 hr
Feb 27, 9:08 PM CSTAreal Flood AdvisoryOHXJackson, Smith112 min
Feb 27, 10:01 PM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson119 min
Feb 28, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 28, 9:43 AM CSTRiver Flood AdvisoryOHXDavidson64 hr
Feb 28, 2:44 PM CSTSpecial Weather StatementOHXMacon31 min
Feb 28, 3:11 PM CSTSpecial Weather StatementOHXMacon34 min
Feb 28, 5:55 PM CSTFlash Flood WarningOHXHouston, Humphreys, Montgomery, Robertson, Stewart4 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.